| Model Number |
2700TFX |
| Medical Device Problem Code |
Gradient Increase (1270)
| Health Effect - Clinical Code |
Heart Failure/Congestive Heart Failure (4446)
| Date of Event |
03/01/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Additional manufacturer narrative: the subject device is not available for evaluation, as it remains implanted in the patient.Stenosis, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potential known and unknown patient related contributing factors.Structural valve deterioration (svd) is the most common reason for bioprosthesis explants and encompasses multiple failure modes, including calcification, non-calcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes may occur singularly or concomitantly, may contribute to stenosis and/or regurgitation.Alternatively, the nonstructural dysfunction (nsvd) may also play a role in the development of valvular stenosis.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
Event or Problem Description
It was reported that this patient with a 27mm 2700tfx aortic valve, implanted for 5 years, underwent a valve-in-valve procedure due to stenosis.The patient chief complaint was heart failure, shortness of breath.Tavr was performed with a 9600tfx29a valve without complications.The patient tolerated procedure well and was sent to recovery with stable vitals post operatively.
Additional Manufacturer Narrative
H10: additional manufacturer narrative: the device history record (dhr) review was completed, and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Stenosis, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potential known and unknown patient-related contributing factors.Per technical summary 33069, rev a, structural valve deterioration (svd) is the most common reason for bioprosthesis explant and encompasses multiple failure modes, including calcification, noncalcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes, occurring singularly or concomitantly, may contribute to stenosis and/or regurgitation.Alternatively, non-structural valve dysfunction (nsvd) may also play a role in the development of valvular stenosis.For products not returned, an engineering evaluation may be triggered if there is an allegation of a malfunction which could be related to a manufacturing non-conformance.Although the product was not returned and there is an allegation of a malfunction, stenosis after an implant duration of five (5) years, is most commonly related to patient factors, and is not a result of a manufacturing non-conformance.Additionally, there is no evidence to suggest a product failure with regard to design, reliability, or use error.Thus, an engineering evaluation will not be performed.For this event the most likely cause is patient factors, including high cholesterol and diabetes type ii.All pertinent information available to edwards lifesciences has been submitted.